|Confusion of Syphilis RPR Titer
May 13, 2012
About 7 years ago I contracted Syphilis and Hiv together. My RPR titer was 1:256. I was treated many times with the 3 shot regimen, and the titer eventually came down to 1:4. Then my results went negative, then 1:2 then negative then 1:4. My doctor placed me on a two week protocol of a shot every day with high doses of Probenicid. The penicilin was a different variety, I think crystaline g...I don't remember. Then she followed me up with three long acting shots once a week. It was a bit grueling but now a year later, I still show signs of 1:2 then 1:4 then 1:1 then etc. So what's up here? I would really rather not have to go through the lumbar puncture route if I do not need to. I'm undectable and and my t-cells are around 540. I feel like I have been treated with so much penicillin to kill a horse. My doctor said I may always show a positive RPR titer for the rest of my life. I wish it would just negative out and stay there. What do you suggest? The Probenicid and daily shots for 14 days I was told is comparable to the IV line. How can I be 1:4 and then Negative and then 1:4 again. You get the picture. Please help me figure out if I should be doing anything else?
| Response from Dr. Holodniy
Your doctor is correct. You will likely always show a low positive RPR result. I think you have had more than enough penicillin, and provided you have had no further exposures to syphilis, do not need any further treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Nail Drills Transmit Hiv?
- Hiv And Aids Information More Sensitive Than Other Health Conditions
- Will Hiv Symptoms Show Up Within 2 Years?
- How Long Does It Take For A Bacterial Vaginosis To Harm You?
- Where Is Gonorrhea Found In The Body?
- What Is The Life Span Of A Person Infected With Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.